MAUDE Adverse Event Report: COVIDIEN CHOCOLATE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN CHOCOLATE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Catalog Number CB1812050120OTW
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
A physician attempted to use a chocolate 018 pta balloon to treat a lesion in the mid superficial femoral artery of a patient.No vessel tortuosity reported.No abnormalities reported in relation to anatomy.The device did not pass through a previously deployed stent.No resistance encountered when advancing the device.No excessive force used.No damage noted to packaging, i.E.Shelf carton, hoop/tray.No issues noted when removing the device from the hoop/tray.The device was prepped per the ifu, with no issues identified.The balloon inflated with a syringe.It is reported that a balloon burst occurred at 8 atm during inflation.The procedure completed a new balloon of same model.No patient injury reported.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis the device was flushed, and a 0.018¿ guidewire was loaded through the device, during inflation of the device a pinhole leak was found at the centre of the balloon medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis the customer returned two images for evaluation.Image 1: this image depicts the shelf carton of the chocolate balloon catheter, the lot number on the shelf carton correlates to the device reported on gch.Image 2: this image depicts the chocolate balloon catheter coiled and placed on a tile; the balloon appears to be in a post inflated state.It is not clear from the image provided if the balloon is burst.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CHOCOLATE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20578785
Report Number2183870-2024-00380
Device Sequence Number8649781
Product Code LIT
UDI-Device Identifier00763000500207
UDI-Public00763000500207
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K130414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCB1812050120OTW
Device Lot Number1146827
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer12/19/2024
01/28/2025
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date01/06/2025
02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown